Tramadol is an analgesic which works on the opioid receptors (Learn Impact of Tramadol Overdose). It helps in pain management which can occur as a result of surgeries or injuries. However, like all other medicines, tramadol too needs to be handled cautiously. The overdose of Tramadol can lead to devastating effects. It is important to understand the signs of overdose.
Symptoms of Tramadol overdose:
When Tramadol is taken beyond the prescribed dosages then it will show some physical symptoms. This includes too much drowsiness and dizziness. The person may also experience nausea and in some cases will experience vomiting. It may also affect the respiratory system. The breathing may become slow. The heartbeats will also become slow. There are also chances that the person may become unconscious. There are also cases where the person has experienced seizures. It can even lead to depression.
The Tramadol overdose impact can be seen on breathing and the heart rate. It must be noted that inadequate breathing and heart rate can prove to be fatal. It can lead to the death of the person.
Understanding the reasons for Tramadol Overdose:
We now know the symptoms that indicate Tramadol overdose. It is equally important to understand the causes of Tramadol overdose. One of the main reasons of the overdose of Tramadol is tolerance. The person may become tolerant to the medication. He will naturally need higher doses in order to get the desired effects.
The tolerance to the medication also leads to dependence on the medicine. Now this dependence on the Tramadol is also not a good thing. Slowly the dependence can lead to substance abuse. The person may become addicted to Tramadol. An addict is also prone to taking higher doses of Tramadol.
It is not just Tramadol tolerance that can lead to addiction. There are other factors that can also lead to substance abuse. People who already have a history of narcotic addiction are prone to Tramadol addiction. These people are prone to taking an overdose of Tramadol. People who are suffering from chronic pain are also prone to taking higher doses in order to ensure that they get relief from severe pain.
People who suffer from bouts of depression are also ones who can get involved in substance abuse. These people can take higher doses of Tramadol
Whatever the reason the bottom line is that overdose of Tramadol needs to be avoided under all circumstances. Tramadol overdose Consequences can be life-threatening.
Here is how you can avoid the overdose of Tramadol!
Substance abuse, addiction and overdose of Tramadol can be avoided by taking the medication as prescribed by the physician. Normally people have this tendency to take pain-killers without taking the advice of the doctor. Now, this can have some of the worst effects.
People need to understand that only a doctor is in the best position to prescribe a medicine. The physician will always first do a thorough medical check-up. He will take into account the medical history of the patient and only then prescribe the best medicine. The physician is in the best position to prescribe right dosage and the strength of Tramadol.
It is also the duty of the patient to tell the doctor about any allergies that he may be suffering. It is also important that the patient informs the doctor about any other medicines that he may be taking. This is important because if Tramadol is taken along with certain other medications then it can lead to drug interactions.
First signs of overdose! Seek immediate medical attention!
If by any chance situation of drug overdose arises then this needs to be treated as an emergency situation. It is important to get immediate medical attention. Even if few side effects are observed after taking Tramadol then the patient must immediately bring it to the notice of the doctor.
Some tips to avoid overdose of Tramadol:
- Always use the drug properly
- Take the medicine as per the doctor’s prescription
- Listen and follow all the instructions of the doctor properly
- Tramadol must be taken only orally. It must be swallowed with water. One must never crush and take Tramadol. Also, the patient must never try to inject the crushed Tramadol.
- Tramadol must never be mixed with substances like alcohol and it must never be taken with other opioid drugs or central nervous system depressants or any other substance which can lead to drug interactions.
Keep in mind that Tramadol can help in pain management but an overdose of Tramadol can be fatal.